It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Zanaflex Question

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-23-2005, 01:14 AM   #1
    bryan25503
    Junior Member
    (male)
     
    bryan25503's Avatar
     
    Join Date: Jan 2005
    Location: Ashton, WV
    Posts: 42
    bryan25503 HB User
    Question Zanaflex Question

    I am having a problem with Zanaflex. My PM Doctor put me on Zanaflex 4mg he put on the RX to take 1/2 to 1 tablet twice a day. The first day I took 1 tablet and it made me so sleepy I had to lay down, so then I took 1/2 tablet and this still made me sleepy so I am wanting to know if anyone else has had this problem with Zanaflex? I need at least 1/2 during the day due to muscle spasms but they make me to sleepy and I can not be sleepy during the day, its alright at bedtime because they help me sleep, so what can I do to take away the sleepyness? I have been on them for 1 week and thought that would go away but it hasn't, any help would be welcomed.
    Brian

     
    Sponsors Lightbulb
       
    Old 01-23-2005, 07:21 AM   #2
    BrittleBones
    Senior Veteran
    (female)
     
    Join Date: Jan 2005
    Location: Central Maryland
    Posts: 907
    BrittleBones HB UserBrittleBones HB UserBrittleBones HB UserBrittleBones HB UserBrittleBones HB User
    Re: Zanaflex Question

    Hi Brian. I have been on Zanaflex 4mg. tabs for about a month now. I take 2 tabs (8 mg total) every 8 hours. I was very sleepy as well the first week. Now it doesn't bother me at all. But it really has helped my spasms in my lower back and upper thigh. Since I'm taking so much more than you are, I guess it just goes to show, once again, that everyone responds differently to medications. Perhaps the doc can switch you to another muscle relaxant. I had very good results with Baclofen. Good luck - Kathy Mac

     
    Old 01-23-2005, 09:13 PM   #3
    kellyp
    Member
     
    kellyp's Avatar
     
    Join Date: Jun 2004
    Posts: 93
    kellyp HB User
    Re: Zanaflex Question

    I took it for quite awhile, but I stopped because I was so tired all the time. I know it usually goes away for most, but I gave up after about 6 months of falling asleep just about everytime I sat down.

    Good luck,
    Kelly

     
    Old 01-23-2005, 10:10 PM   #4
    tkgoodspirit
    Senior Veteran
    (female)
     
    tkgoodspirit's Avatar
     
    Join Date: Jan 2004
    Posts: 1,020
    tkgoodspirit HB Usertkgoodspirit HB User
    Re: Zanaflex Question

    Quote:
    Originally Posted by bryan25503
    I am having a problem with Zanaflex. My PM Doctor put me on Zanaflex 4mg he put on the RX to take 1/2 to 1 tablet twice a day. The first day I took 1 tablet and it made me so sleepy I had to lay down, so then I took 1/2 tablet and this still made me sleepy so I am wanting to know if anyone else has had this problem with Zanaflex? I need at least 1/2 during the day due to muscle spasms but they make me to sleepy and I can not be sleepy during the day, its alright at bedtime because they help me sleep, so what can I do to take away the sleepyness? I have been on them for 1 week and thought that would go away but it hasn't, any help would be welcomed.
    Brian
    I'd give it some more time. Maybe have your PM doc give you a lower dose. You're cutting them in half anyway. I take Zanaflex 3mg 3x daily, and it will make you sleepy, especially at higher dose, but I think if you give it a little more time, that will pass. Usually side effects of a new med will adjust themselves by two weeks, if it goes on too much more than that, maybe the med isn't for you. We all know that there are more meds out there to try and make us sleepy when we don't need to be! LOL Hang in there a little while longer, and if you still don't like how you feel, talk to your PM doc.

    Here's to staying awake while on medication!
    tk

     
    Old 01-24-2005, 01:07 AM   #5
    bryan25503
    Junior Member
    (male)
     
    bryan25503's Avatar
     
    Join Date: Jan 2005
    Location: Ashton, WV
    Posts: 42
    bryan25503 HB User
    Re: Zanaflex Question

    Thanks for your replys, I will give it another week and if it still makes me sleepy I will ask my PM Doc to change it, hope everyone has a great day...
    Brian

     
    Old 03-29-2005, 04:21 PM   #6
    BlessingsGalore
    Senior Member
     
    BlessingsGalore's Avatar
     
    Join Date: Aug 2002
    Location: Mississippi
    Posts: 259
    BlessingsGalore HB User
    Thumbs up Re: Zanaflex Question

    I have been taking Zanaflex for several years now. It use to make me real sleepy when I first started taking it. It actually somtimes gives me a boost now during the day.

    Try taking only half....or even 1/4 pill every 15 min. or so. That's not on the script, but sometimes we have to find our own way ya know.

    Sometimes I take it and it does make me sleepy.....but I never take it late at night because it always wakes me up 2 or 3 times during the night. Everyone I know has had this experience, but then I don't know everybody. Just everyone I know.

    It is a great muscle relaxer.........hope it works out for you.

     
    Old 03-29-2005, 08:03 PM   #7
    scotty12
    Veteran
    (male)
     
    scotty12's Avatar
     
    Join Date: Sep 2003
    Posts: 469
    scotty12 HB User
    Re: Zanaflex Question

    Brian,
    I used to take zanaflex and recently started Soma.the soma doesnt make me as sleepy and works well for spasms.
    i used to call zanaflex my 3 hr pill because everytime i would take it id wake up 3 hours later.

    Scott

     
    Old 03-30-2005, 07:52 AM   #8
    Ladybug46
    Junior Member
    (female)
     
    Ladybug46's Avatar
     
    Join Date: Feb 2005
    Posts: 46
    Ladybug46 HB User
    Re: Zanaflex Question

    been on Z a few years now, 2mg. and i won't dare drive while on it! if i just take half of a pill i am not sleepy. one other thing i have noticed is this med puts me in a down, impatient mood. i now just take it when i am crying with pain, and just cant stand it. def, i need a better muscle relaxer.

     
    Old 03-30-2005, 07:58 AM   #9
    Drewtn
    Senior Member
    (female)
     
    Drewtn's Avatar
     
    Join Date: Sep 2004
    Location: TN
    Posts: 278
    Drewtn HB User
    Re: Zanaflex Question

    I just changed to Baclofen from Zanaflex because of that exact reason. I wish I would have known that it might have gone away. Would have been worth trying to stay on for a while. Good luck!

     
    Old 03-30-2005, 12:29 PM   #10
    girl75
    Senior Veteran
    (female)
     
    girl75's Avatar
     
    Join Date: Feb 2005
    Location: austin, texas
    Posts: 735
    girl75 HB User
    Re: Zanaflex Question

    i just switch from soma to zanaflex. soma would make me feel funky in a good way sometimes but it did not do anything for my spasms. i really like zanaflex because it really helps the spasms and helps me sleep. i do get drowsy but sometimes its worth it to help the spasms for a while.
    like Scott said i only sleep about 3hrs also. this is with resteril at night to. i just get up and take another zanaflex to sleep the other 3 and i wake up okay.

    robin

    hope everyone is have a good day!!!!!!

    Last edited by girl75; 03-30-2005 at 12:31 PM.

     
    Old 03-30-2005, 04:33 PM   #11
    MomwithMS
    Senior Member
    (female)
     
    MomwithMS's Avatar
     
    Join Date: Jun 2004
    Location: Oklahoma
    Posts: 127
    MomwithMS HB User
    Re: Zanaflex Question

    For me, zanaflex was EVIL! Not at first, though.

    Although my 4 mg pills knocked me on my butt, they did help me so much with muscle pain and helped me rest. But then, for some totally unknown reason, I started having HORRID hallucinations. I saw spiders all around me. . and charging towards me! I would then be trapped in this terrible drug induced nightmare. It was terrifying.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anybody here ever take neurontin and or zanaflex and or norco`s ?? Ronn9 Pain Management 9 10-03-2009 09:12 PM
    Question on Tinzanidine (generic Zanaflex)? jam338 Fibromyalgia 10 06-12-2007 09:31 PM
    Zanaflex judyswrite Back Problems 11 01-06-2007 03:02 PM
    Question about TizanidineHCL (for Zanaflex) Queenneeee Pain Management 4 08-19-2006 03:12 PM
    Zanaflex? jitteryme Pain Management 15 07-19-2006 07:06 AM
    FlyGirl101 ~ Zanaflex Bionicwan Back Problems 3 03-18-2005 08:54 PM
    Zanaflex for MAJOR Tension Head/neck aches Amosquito Headaches & Migraines 1 04-12-2003 06:56 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:57 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!